MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE GENERAL INSTRUMENT; ORTHOPEDIC MANUAL INSTRUMENTS

NUVASIVE INC NUVASIVE GENERAL INSTRUMENT; ORTHOPEDIC MANUAL INSTRUMENTS
Model Number 6940430
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned and no images were provided therefore the complaint cannot be confirmed.No lot code was provided so a manufacturer review cannot be completed.Though no root cause can be determined review of the reported event suggests the fracture was the result of excessive force and or aged wear fatigue as possible causes or contributors.No additional investigation can be completed at this time.Labeling review: ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the potential risks of the surgery." ".Pre-operative warnings: the method of use for the instruments are to be determined by the user¿s experience and training in surgical procedures.The instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury.Care should be used during surgical procedures to prevent damage to the devices and injury to the patient." ".Intra-operative warnings: the physician should take precautions against putting undue stress on the spinal area with instruments.Any surgical technique should be carefully followed.It is important that the surgeon exercise extreme caution when working in close proximity to vital organs, nerves, or vessels, and that the force applied to the instrumentation is not excessive, to prevent potential injury to the patient.Over-bending, notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage.The physical characteristics required for many instruments do not permit them to be manufactured from implantable materials.If any broken fragments of instruments remain in the body of a patient, they could cause allergic reactions or infections.If an instrument breaks in surgery and fragments go into the patient, these pieces should be removed prior to closure and should not be implanted.
 
Event or Problem Description
On (b)(6) during a spinal procedure it was reported that the top of the pituitary broke off.All pieces were retrieved.No patient injury was reported.

Brand Name
NUVASIVE GENERAL INSTRUMENT
Common Device Name
ORTHOPEDIC MANUAL INSTRUMENTS
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key16448953
Report Number2031966-2023-00034
Device Sequence Number5599275
Product Code LXH
UDI-Device Identifier00887517452771
UDI-Public887517452771
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6940430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose